Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 18, NWS Wichita, KS

March 29, 201422 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 29, 2014, 3:27 PM CDT for 22 counties in Kansas. It took effect at Mar 30, 2014, 10:00 AM CDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2014, 3:27 PM CDT (20:27 UTC)
In effect from
Mar 30, 2014, 10:00 AM CDT
Expired
Mar 30, 2014, 9:00 PM CDT
In force
11 hr
Issued by
NWS Wichita, KS
All 22 counties

Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Woodson County, KS

The radar

The Wichita radar (KICT), 41 km from the middle of the area, began a volume at 20:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.5 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

721 
WWUS73 KICT 292027
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
327 PM CDT SAT MAR 29 2014


KSZ032-033-047>053-067>072-082-083-091>094-098-301030-
/O.NEW.KICT.WI.Y.0018.140330T1500Z-140331T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
327 PM CDT SAT MAR 29 2014

...WIND ADVISORY IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 7 PM CDT SUNDAY. 

* TIMING...STRONG SOUTH WINDS WILL BE IN PLACE FROM LATE SUNDAY
  MORNING INTO THE EARLY EVENING HOURS. 

* WINDS...SOUTH WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH RANGE
  WITH GUSTS BETWEEN 40 AND 45 MPH.

* IMPACTS...DANGEROUS DRIVING CONDITIONS WILL BE IN
  PLACE...ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS INTERSTATE 70
  AND HIGHWAY 400.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
4 follow-up statements
385 
WWUS73 KICT 300824
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
324 AM CDT SUN MAR 30 2014

KSZ032-033-047>053-067>072-082-083-091>094-098-310000-
/O.CON.KICT.WI.Y.0018.140330T1500Z-140331T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-
HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...
HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
324 AM CDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
CDT THIS EVENING. 

* TIMING...STRONG AND GUSTY SOUTH WINDS WILL OCCUR FROM LATE THIS
  MORNING UNTIL EARLY THIS EVENING.

* WINDS...SOUTH WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH 
  RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. 

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN
  PLACE... ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS INTERSTATE
  70 AND HIGHWAY 400. THIS WILL BE MOST NOTICEABLE TO HIGH PROFILE
  VEHICLES SUCH AS MOTORCYCLES AND SEMI TRUCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
311 
WWUS73 KICT 302041
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
341 PM CDT SUN MAR 30 2014

KSZ032-033-047>050-311045-
/O.NEW.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/
/O.CON.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
341 PM CDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL REMAIN IN PLACE INTO THE EARLY
  EVENING HOURS. STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA
  BY LATE MONDAY MORNING AND CONTINUE THROUGH EARLY MONDAY
  EVENING.

* WINDS...SOUTH WINDS THIS AFTERNOON AND EVENING WILL BE SUSTAINED
  IN THE 30 TO 35 MPH RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. ON
  MONDAY...WINDS WILL FLIP AROUND TO THE NORTHWEST AND WILL AGAIN
  BE SUSTAINED BETWEEN 30 AND 35 MPH WITH GUSTS APPROACHING 45
  MPH.

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN
  PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST-
  WEST ROADWAYS SUCH AS INTERSTATE 70 AND HIGHWAY 400. THIS WILL
  BE MOST NOTICEABLE TO HIGH PROFILE VEHICLES SUCH AS MOTORCYCLES
  AND SEMI TRUCKS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ051>053-067>072-082-083-091>094-098-310000-
/O.CON.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-
KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...EUREKA...
YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY...HARPER...
WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
341 PM CDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS WILL REMAIN IN PLACE INTO THE EARLY
  EVENING HOURS.

* WINDS...SOUTH WINDS WILL BE SUSTAINED IN THE 30 TO 35 MPH 
  RANGE WITH GUSTS BETWEEN 40 AND 45 MPH. 

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN 
  PLACE... ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS 
  INTERSTATE 70 AND HIGHWAY 400. THIS WILL BE MOST NOTICEABLE TO 
  HIGH PROFILE VEHICLES SUCH AS MOTORCYCLES AND SEMI TRUCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

LAWSON
052 
WWUS73 KICT 302354
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
654 PM CDT SUN MAR 30 2014

KSZ070>072-094-098-310100-
/O.CAN.KICT.WI.Y.0018.000000T0000Z-140331T0000Z/
GREENWOOD-WOODSON-ALLEN-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
SEDAN
654 PM CDT SUN MAR 30 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 


$$

KSZ032-033-047>050-311400-
/O.EXT.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/
/O.CON.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
654 PM CDT SUN MAR 30 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
MONDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. A
WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY. 

* TIMING...STRONG SOUTH WINDS WILL PERSIST THROUGH 9 PM.  STRONG
  NORTHWEST WINDS WILL OVERSPREAD THE AREA BY LATE MONDAY MORNING
  AND CONTINUE THROUGH EARLY MONDAY EVENING.

* WINDS...SOUTH WINDS THIS EVENING WILL BE SUSTAINED NEAR 30 MPH
  WITH GUSTS CLOSE TO 40 MPH. ON MONDAY...WINDS WILL FLIP AROUND
  TO THE NORTHWEST AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45
  MPH.

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN
  PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST
  WEST ROADWAYS LIKE I-70. THIS WILL BE ESPECIALLY NOTICEABLE FOR
  LARGE TRUCKS...VANS AND MOTORCYCLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ051>053-067>069-082-083-091>093-310200-
/O.EXT.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
654 PM CDT SUN MAR 30 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

* TIMING...STRONG SOUTH WINDS ARE LIKELY THROUGH 9 PM. 

* WINDS...SOUTH AT 30 MPH WITH GUSTS AROUND 40 MPH. 

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN
  PLACE... ESPECIALLY ALONG EAST-WEST ROADWAYS SUCH AS HIGHWAY
  400. THIS WILL BE ESPECIALLY NOTICEABLE FOR LARGE TRUCKS...VANS
  AND MOTORCYCLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

HOWERTON
974 
WWUS73 KICT 310202
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
902 PM CDT SUN MAR 30 2014

KSZ032-033-047>050-311615-
/O.EXP.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/
/O.CON.KICT.WI.Y.0019.140331T1500Z-140401T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS
902 PM CDT SUN MAR 30 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT
MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 8 PM CDT MONDAY.


* TIMING...STRONG NORTHWEST WINDS WILL OVERSPREAD THE AREA BY
  LATE MONDAY MORNING AND CONTINUE THROUGH EARLY MONDAY EVENING.

* WINDS...NORTHWEST AT 30 TO 35 MPH...WITH GUSTS APPROACHING 45
  MPH.

* IMPACTS...POTENTIALLY HAZARDOUS DRIVING CONDITIONS WILL BE IN
  PLACE THROUGH THE EARLY EVENING HOURS... ESPECIALLY ALONG EAST
  WEST ROADWAYS LIKE I-70. THIS WILL BE ESPECIALLY NOTICEABLE FOR
  LARGE TRUCKS...VANS AND MOTORCYCLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

KSZ051>053-067>069-082-083-091>093-310315-
/O.EXP.KICT.WI.Y.0018.000000T0000Z-140331T0200Z/
MCPHERSON-MARION-CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-
INCLUDING THE CITIES OF...MCPHERSON...MARION...COTTONWOOD FALLS...
HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...KINGMAN...WICHITA...
ANTHONY...HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY
902 PM CDT SUN MAR 30 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:10 PM CDT, 17 minutes earlier.

Area forecast discussion, Mar 29, 3:10 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
310 PM CDT SAT MAR 29 2014

.SYNOPSIS...
ISSUED AT 309 PM CDT SAT MAR 29 2014

CURRENTLY HAVE ONE SHORTWAVE TROUGH OVER THE TENNESSEE VALLEY WITH
ANOTHER IMPULSE COMING ON SHORE OVER THE PACIFIC NW. AT THE
SURFACE...RIDGING EXTENDS FROM THE UPPER MISSISSIPPI VALLEY INTO
CENTRAL TX WITH LEE TROUGHING QUICKLY DEEPENING OVER EASTERN CO.

&&

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 309 PM CDT SAT MAR 29 2014

THE MAIN STORY FOR THE FIRST COUPLE DAYS OF THIS FORECAST WILL BE
STRONG SOUTH WINDS ON SUN ALONG WITH FIRE WEATHER CONCERNS...AS
LOW PRESSURE RAPIDLY DEEPENS AHEAD OF AN APPROACHING SHORTWAVE. BY
SUN AFTERNOON THE SHORTWAVE WILL BE OVER THE GREAT BASIN AND OVER
THE CENTRAL ROCKIES BY SUN EVENING. CONFIDENCE IS HIGH THAT WE
WILL REACH WIND ADVISORY CRITERIA OVER MOST OF THE FORECAST AREA
SUN AFTERNOON WITH GUSTS AROUND 45 MPH COMMON...ESPECIALLY ALONG
AND WEST OF I-135. WITH PLENTY OF MIXING...TEMPS ON SUN WILL BE
ABLE TO REACH FULL HEATING POTENTIAL WITH 80S A GOOD BET FOR PARTS OF
CENTRAL KS.

UNFORTUNATELY THIS SYSTEM WILL NOT PROVIDE MUCH IN THE WAY OF
MOISTURE WITH JUST SOME ISO-SCT SHOWERS/STORMS POSSIBLE SUN EVENING INTO
EARLY MON MORNING...ESPECIALLY FOR LOCATIONS EAST OF I-135.
WOULDN'T BE SURPRISED IF WINDS ONCE AGAIN APPROACH WIND ADVISORY
CRITERIA ON MON AFTERNOON AS WE GET ON THE BACKSIDE OF THE LOW
WITH NW WINDS PROVIDING DEEP MIXING. THIS INCREASED MIXING WILL KEEP
TEMPS FROM FALLING OFF TOO MUCH ON MON WITH SOME DOWNSLOPE HELPING
TO KEEP READINGS IN THE 60S AND 70S. SHORT-LIVED SURFACE HIGH PRESSURE
WILL SLIDE OVER THE AREA ON TUE KEEPING DRY CONDITIONS IN PLACE.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 309 PM CDT SAT MAR 29 2014

MODELS STILL AGREE ON ANOTHER STRONG SHORTWAVE MOVING OVER THE
CENTRAL GREAT BASIN/DESERT SOUTHWEST ON WED. THIS WILL QUICKLY GET
THE PLAINS BACK INTO RETURN FLOW WITH AN OPEN GULF SCENARIO
SETTING UP. THE RAPID INFLUX OF LOW LEVEL MOISTURE SHOULD DEVELOP
SOME ELEVATED STORMS TUE NIGHT ACROSS THE PLAINS. IN
ADDITION...FEEL THE PERSISTENT LOW LEVEL ISENTROPIC LIFT WILL
RESULT IN SOME DRIZZLE FOR LATE TUE NIGHT.

A TRIPLE POINT STILL LOOKS TO DEVELOP WED AFTERNOON WITH QUITE A
BIT OF UNCERTAINTY ON ITS LOCATION. BEST GUESS IS THAT IT WILL BE
IN THE CENTRAL KS TO OK PANHANDLE VICINITY WITH A DRYLINE
EXTENDING THROUGH WESTERN OK. WITH LACK OF LARGE SCALE
FORCING...THE MAIN QUESTION FOR CONVECTION WILL BE WHETHER THERE
WILL BE ENOUGH CONVERGENCE ALONG THE DRYLINE TO GET CONVECTION TO
DEVELOP. AT THIS POINT FAIRLY CONFIDENT THAT ANY CONVECTION THAT
DEVELOPS WILL BE FAIRLY ISO-SCT IN NATURE AS WEAK UPPER RIDGING
WILL BE PLACE FOR MOST OF WED. IT STILL APPEARS THAT AREAS
GENERALLY EAST OF THE KS TURNPIKE WOULD HAVE THE BEST SHOT AT
STORMS ON WED-WED NIGHT. THERE REMAINS MAJOR MODEL DISCREPANCIES
REGARDING THE TRACK OF THIS SHORTWAVE FOR THU-FRI. THE GFS HAS
MAINTAINED ITS MORE SOUTHERN TRACK WHILE THE ECMWF QUICKLY LIFTS
THIS FEATURE OVER NEBRASKA/SD. STARTING TO THINK THAT THE GFS MAY
HAVE A BETTER HANDLE AS IT HAS BEEN MORE CONSISTENT AND ALSO HAS
SUPPORT FROM THE UKMET. SO FOR NOW WILL LEAVE FAIRLY MODEST PRECIP
CHANCES IN FOR THU.

LAWSON

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1229 PM CDT SAT MAR 29 2014

THE MAIN FORECAST CONCERN IS GOING TO BE THE GUSTY SOUTH WINDS
SUNDAY. SURFACE HIGH PRESSURE IS OVERHEAD THIS AFTERNOON AND WILL
SLIDE EASTWARD THROUGH THE AFTERNOON/EVENING. THE LIGHT WINDS AND
SMOKE IN THE REGION HAVE CAUSED HAZY CONDITIONS WITH MVFR
VISIBILITIES. EXPECT THIS TO DIMINISH AS WINDS INCREASE DURING THE
LATE AFTERNOON.  SOUTHERLY GRADIENT WINDS WILL RETURN WITH A
VENGEANCE SUNDAY. EXPECT WINDS TO EXCEED 26 KTS AT
KRSL/KHUT/KSLN/KICT BY 14-15Z SUNDAY MORNING. STRONG WINDS WILL
ALSO PERSIST AT KCNU...BUT SLIGHTLY LESS THAN THE OTHERS.

BILLINGS WRIGHT

&&

.FIRE WEATHER...
ISSUED AT 309 PM CDT SAT MAR 29 2014

SERIOUS FIRE WEATHER CONCERNS WILL BE IN PLACE FOR BOTH SUN AND
MON.

VERY STRONG SOUTH WINDS ARE STILL ON TAP FOR SUN AFTERNOON WITH
GUSTS TO 45 MPH COMMON...ESPECIALLY FOR LOCATIONS ALONG AND WEST
OF I-135. WILL RUN WITH A RED FLAG WARNING FOR THE ENTIRE AREA
WITH THE EXCEPTION OF SE KS...WHERE SOME GREENING UP HAS OCCURRED
OVER THE LAST WEEK. UNLIKE THE LAST HIGH WIND EVENT...SPEEDS
SHOULD QUICKLY DECREASE AROUND SUNSET. RH'S ON SUN AFTERNOON WILL
GENERALLY BE IN THE 25 TO 30% RANGE WITH THE LOWER VALUES OVER
CENTRAL KS. WINDS WILL FLIP AROUND TO THE NORTHWEST ON MON BUT
WILL AGAIN BE FAIRLY STRONG WITH SOME GUSTS APPROACHING 40 MPH FOR
AREAS GENERALLY WEST IF I-135. WITH RH'S STAYING ON THE LOW
SIDE...THE GRASSLAND FIRE DANGER INDEX WILL AT LEAST BE IN THE
VERY HIGH CATEGORY ACROSS MOST OF THE AREA WITH EXTREME VALUES
STILL A POSSIBILITY OVER CENTRAL KS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    44  76  53  72 /   0   0  20  10
HUTCHINSON      45  77  52  70 /   0   0  20  10
NEWTON          44  76  53  70 /   0   0  20  10
ELDORADO        43  75  54  72 /   0   0  20  10
WINFIELD-KWLD   43  76  54  75 /   0   0  20  10
RUSSELL         48  81  48  66 /   0   0  10   0
GREAT BEND      48  81  48  67 /   0   0  10   0
SALINA          45  79  52  68 /   0   0  20  10
MCPHERSON       45  77  52  69 /   0   0  20  10
COFFEYVILLE     38  75  55  76 /   0   0  20  20
CHANUTE         38  74  55  75 /   0   0  30  20
IOLA            39  74  54  75 /   0   0  30  20
PARSONS-KPPF    38  74  55  75 /   0   0  30  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM 10 AM TO 9 PM CDT SUNDAY FOR KSZ032-033-
047>053-067>070-082-083-091>094-098.

WIND ADVISORY FROM 10 AM TO 7 PM CDT SUNDAY FOR KSZ032-033-
047>053-067>072-082-083-091>094-098.

&&
Hazardous weather outlook, Mar 29, 6:51 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
651 AM CDT SAT MAR 29 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-300930-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
651 AM CDT SAT MAR 29 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

VERY HIGH GRASSLAND FIRE DANGER IS POSSIBLE THIS AFTERNOON...ALONG
AND WEST OF HIGHWAY 14 IN CENTRAL KANSAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG SOUTHERLY WINDS GUSTING TO 40 TO 45 MPH WILL BE IN PLACE
SUNDAY INTO SUNDAY EVENING. THIS WILL RESULT IN EXTREME GRASSLAND
FIRE DANGER OVER MUCH OF THE AREA...AND A FIRE WEATHER WATCH HAS
BEEN ISSUED FOR SUNDAY.

GUSTY NORTHWESTERLY WINDS MAY RESULT IN VERY HIGH TO EXTREME
GRASSLAND FIRE DANGER MONDAY AFTERNOON ACROSS MUCH OF THE AREA.

THERE IS A SMALL CHANCE OF THUNDERSTORMS SUNDAY NIGHT ACROSS THE
AREA...WHICH MAY LINGER INTO MONDAY IN FAR SOUTHEAST KANSAS.
SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY.

THUNDERSTORM CHANCES WILL INCREASE FROM LATE TUESDAY THROUGH
WEDNESDAY NIGHT. STRONG STORMS WILL BE POSSIBLE DURING THIS
PERIOD...WITH A CHANCE FOR A FEW SEVERE STORMS WEDNESDAY AND
WEDNESDAY EVENING ACROSS PART OF SOUTH CENTRAL INTO MUCH OF
SOUTHEAST KANSAS. THUNDERSTORM CHANCES COULD LINGER OVER SOUTHEAST
KANSAS ON THURSDAY.

THERE IS A CHANCE OF SNOW OR RAIN ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS THURSDAY NIGHT. ANY SNOWFALL ACCUMULATIONS ARE HIGHLY
UNCERTAIN THIS FAR OUT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 6:49 AM CDTFire Weather WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 16 more9 hr
Mar 29, 3:30 PM CDTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more30 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.